Alert archive / California / Small Craft Advisory for Windses in 2009
Small Craft Advisory for Winds 71, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Nov 17, 2009, 6:31 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2009, 6:31 AM PST (14:31 UTC)
- Expired
- Nov 17, 2009, 9:00 AM PST
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Nov 17, 4:32 AM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 17, 4:32 AM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
432 AM PST TUE NOV 17 2009
.SYNOPSIS...A COLD FRONT WILL PASS THROUGH THE NORTH COAST TODAY
WITH PERIODS OF RAIN...AND SOME SNOW IN THE HIGHER ELEVATIONS. A
STRONGER STORM SYSTEM WILL IMPACT THE REGION LATE THURSDAY INTO
FRIDAY EVENING.
&&
.DISCUSSION...EARLY MORNING SURFACE ANALYSIS AND SATELLITE IMAGERY
SHOW A COLD FRONT TRAVERSING THE NW U.S. WITH AN UPPER TROUGH
OVER THE FAR NORTHEAST PACIFIC. SURFACE WINDS INCREASED RATHER
SUBSTANTIALLY ALONG THE COAST AFTER MIDNIGHT...BUT HAVE REMAINED
BELOW ADVISORY CRITERIA. GUSTS OF 40-45 MPH WILL STILL BE
POSSIBLE THROUGH DAYBREAK BEFORE THEY DIMINISH RAPIDLY BY MIDDAY.
THE FRONTAL BOUNDARY WILL BE PUSHED ACROSS THE AREA FAIRLY
QUICKLY...AIDED BY A STRONG MID LEVEL JET. THE GFS AND CANADIAN
CONTINUE TO DEPICT THE MOST QPF WITH THIS SYSTEM AND MOST AREAS
OF THE NORTH COAST WILL RECEIVE AT LEAST A HALF INCH OF RAINFALL
TODAY WITH OVER AN INCH LIKELY IN THE FAVORED LOCALES. SNOW
LEVELS WILL GRADUALLY LOWER TODAY AND THEN FALL MORE RAPIDLY BY
LATE AFTERNOON. HPC GUIDANCE SHOWS THE HIGHEST ELEVATIONS -
ESPECIALLY IN TRINITY COUNTY - COULD RECEIVE A FEW INCHES OF SNOW
LATE TODAY AND TONIGHT. THIS SEEMS REASONABLE GIVEN THE LATEST
MODEL DATA THAT SHOWS SNOW LEVELS FALLING SOONER THAN PREVIOUSLY
THOUGHT WHILE THERE IS STILL SOME AMPLE MOISTURE. WE BUMPED UP
SNOW AMOUNTS ACCORDINGLY BUT EXPECT TOTALS TO REMAIN LESS THAN 4
INCHES. MOISTURE AVAILABILITY DECREASES RAPIDLY BY LATE TONIGHT
AS THE SUPPORTING SHORTWAVE TROUGH LIFTS INTO BRITISH COLUMBIA.
REMNANT INSTABILITY AND COLD AIR ALOFT WILL SUPPORT SCATTERED
PRECIPITATION INTO AT LEAST WEDNESDAY MORNING.
THE PATTERN WILL REMAIN ACTIVE THROUGH THE WEEK WITH A STRONGER
AND MORE DYNAMIC SHORTWAVE TO PUSH SOUTHEAST OUT OF THE GULF OF
ALASKA LATE WEDNESDAY INTO THURSDAY. THE LATEST MODEL RUNS -
ESPECIALLY THE ECMWF - HAVE NOT SURPRISINGLY SLOWED ITS
SOUTHEASTERLY PROGRESSION AND INDICATE MUCH OF THE RAIN WILL BE
DELAYED UNTIL FRIDAY OR EVEN FRIDAY EVENING FOR OUR FORECAST
AREA. A STRONG LOW LEVEL JET...IN EXCESS OF 60 KTS...IF REALIZED
WOULD HELP ENHANCE PRECIPITATION AMOUNTS ALONG THE COAST AND IN
THE HIGHER ELEVATIONS. MOISTURE FLUX VALUES ARE ALSO AVERAGING
2-3 STANDARD DEVIATIONS ABOVE NORMAL WITH PRECIPITABLE WATERS OF
1 TO 2 INCHES. WIND SPEEDS WILL ALSO INCREASE MARKEDLY AT LEAST
FOR A BRIEF PERIOD OF TIME IN ADVANCE OF THIS FRONT AS WELL.
BETTWY
&&
.AVIATION...WINDS THIS MORNING ARE ELEVATED ALONG THE COAST WITH THE
ONSLAUGHT OF THE FRONT. RAIN HAS DEVELOPED AT CEC AND WILL SPREAD
S TO THE ACV SHORTLY. RAIN WILL PERSIST THROUGH THE MORNING THEN
TAPER TO SHOWERS THIS AFTERNOON. RAIN HAS BROUGHT LOWERING
CEILINGS AND A SLIGHT REDUCTION IN VSBY. THE MAJORITY OF THE DAY
WILL BE RULED BY IFR ALONG THE COASTAL REGIONS. AT UKI THE RAIN
WILL APPEAR LATER IN THE DAY AND WILL NOT BE AS INTENSE OR AS
LONG LIVED. WHILE THERE WILL BE PERIODS OF MVFR AND PSBL
IFR...THE BALANCE OF THE NEXT 24 HRS SHOULD BE DOMINATED BY VFR.
FOR ALL AREAS...WINDS ONLY A FEW THOUSAND FEET UP ARE QUITE
STRONG AROUND THIS FRONT. BE AWARE AND BE PREPARED. BFG
&&
.MARINE...THE COLD FRONT CROSSING THE WATERS IS BRINGING GALE
CONDITIONS TO THE NRN WATERS AND HIGH END SCA CONDITIONS TO THE
SRN. THIS WILL PERSIST INTO THE EARLY SUN UP HRS TDY. WINDS WILL
TAPER IN THE WAKE OF THE FRONT BUT THE SWELL WILL REMAIN
ELEVATED. SEAS WILL REMAIN IN THE MID TEENS FOR THE WEEK. ANOTHER
FRONT WILL SLICE THROUGH THE AREA WITH ANOTHER SHOT AT GALES THU
INTO FRI. RAIN WILL TAPER TO SHOWERS AT AND BEHIND THE FRONT.
MODELS ARE IN GOOD AGREEMENT SO CNFDC REMAIN MODERATE TO HIGH FOR
THE FORECAST PERIOD. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 6 AM PST EARLY THIS MORNING FOR PZZ450-470-
475.
HAZARDOUS SEAS WARNING UNTIL 5 PM PST THIS AFTERNOON FOR PZZ450-
470-475.
GALE WATCH FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING FOR
PZZ470.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PST SATURDAY
FOR PZZ455.
GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Nov 17, 2:28 AM PST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 228 AM PST TUE NOV 17 2009 CAZ001-171430- REDWOOD COAST- 228 AM PST TUE NOV 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PERIODS OF HEAVY RAIN AND BRISK WINDS CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:01 AM PST | Gale Watch | EKA | 24 hr | |
| Nov 17, 3:01 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 60 hr | |
| Nov 17, 2:31 PM PST | Gale Warning | EKA | 67 hr | |
| Nov 17, 2:31 PM PST | Hazardous Seas Watch | EKA | 13 hr |
Nearby
Small Craft Advisory for Windses in California, 2009Every small craft advisory for winds in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.